Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 3, 2006, 6:51 PM CST for Clarke County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2006, 6:51 PM CST (00:51 UTC)
- Expired
- Feb 3, 2006, 7:45 PM CST
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Clarke County, AL
The radar
The Mobile radar (KMOB), 127 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 3, 5:04 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 040054
SVRMOB
ALC025-040145-
/O.NEW.KMOB.SV.W.0039.060204T0051Z-060204T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
651 PM CST FRI FEB 3 2006
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARKE COUNTY IN SOUTHWEST ALABAMA
* UNTIL 745 PM CST
* AT 650 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS NEAR 60 MPH. THIS STORM WAS LOCATED JUST TO THE
WEST OF BLADON SPRINGS...ABOUT 19 MILES NORTH OF CHATOM...MOVING
EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COFFEEVILLE BY 7 PM CST
CHILTON BY 715 PM CST
PEACOCK BY 720 PM CST
FULTON AND DICKINSON BY 725 PM CST
SCYRENE BY 730 PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.
LAT...LON 3184 8817 3175 8812 3166 8807 3171 8751
3199 8773
$$1 follow-up statement
000
WWUS54 KMOB 040148
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
745 PM CST FRI FEB 3 2006
ALC025-040155-
/O.EXP.KMOB.SV.W.0039.000000T0000Z-060204T0145Z/
CLARKE AL-
745 PM CST FRI FEB 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR CLARKE COUNTY WAS ALLOWED TO
EXPIRE AT 745 PM CST...
AT 745 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM JUST EAST OF THOMASVILLE TO NEAR JACKSON
ALABAMA. THE LINE OF STORMS IS MOVING TO THE EAST AT 35 MPH.
ALTHOUGH NOT SEVERE...THESE STORMS ARE STILL LIKELY PRODUCING SMALL
HAIL TO THE SIZE OF MARBLES...AND SUDDEN WIND GUSTS AROUND 45 MPH.
THERE IS THE POTENTIAL THAT A FEW STORMS IN THIS LINE MAY AGAIN
BECOME SEVERE THIS EVENING. REMAIN ALERT FOR ADDITIONAL SEVERE
WEATHER WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3184 8817 3175 8812 3166 8807 3171 8751
3199 8773
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 5:55 PM CST, 56 minutes earlier.
Area forecast discussion, Feb 3, 5:55 PM CST, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 555 PM CST FRI FEB 3 2006 .UPDATE...RECENTLY UPDATED HAZARDOUS WEATHER OUTLOOK AND ZONE FORECAST PACKAGE WITH REGARD TO THIS EVENINGS SEVERE THREAT AND ISSUANCE OF SEVERE THUNDERSTORM WATCH 31. SEVERE THUNDERSTORMS CURRENTLY MOVING INTO EXTREME NWRN ZONES FROM THE WEST...AND EXPECT THESE TO CONTINUE TO MOVE EAST ACROSS NORTHERN PERIPHERY OF FCST AREA THIS EVENING. PRIMARY THREATS WITH THESE STORMS IS EXPECTED TO BE LARGE HAIL...AS 18Z JAN SOUNDING INDICATED WET BULB ZERO HEIGHTS BELOW 8000 FEET. THE SOUNDING ALSO INDICATED A LAYER OF DRY AIR CENTERED AROUND 700 MB...SO SOME DAMAGING WIND GUSTS ARE ALSO A THREAT. LOLVL SHEAR IS NOTED...BUT AT THIS TIME DUE TO SOMEWHAT LIMITED CAPE VALUES ACROSS THE REGION...THE TORNADO THREAT APPEARS ONLY MARGINAL. HOWEVER...AN ISOLATED BRIEF TORNADO IS ALWAYS POSSIBLE IN THIS TYPE SITUATION IF LOLVL BOUNDARIES CONVERGE. ONLY OTHER CHANGE TO ZONES IN UPDATE WAS TO ADD PATCHY DENSE FOG ALONG COASTAL AREAS OF THE FLORIDA PANHANDLE. EXPECT THIS POTENTIAL TO PERSIST OVER NEXT COUPLE OF HOURS...BUT BEGIN TO IMPROVE AS SOUTHERLY FLOW PICKS UP AND FRONT MOVES ACROSS THE AREA LATER TONIGHT. 12/SHEPHERD ..............PREVIOUS DISCUSSION.................................. .SHORT TERM...CURRENTLY WATCHING A STRONG TO SEVERE LINE OF THUNDERSTORMS MOVING ACROSS WEST CENTRAL MISSISSIPPI. THIS IS OUT AHEAD OF AN INTENSIFYING COLD FRONT MOVING THROUGH CENTRAL LA ASSOCIATED WITH A STRONG S/WV DRIVING DOWN THE BACKSIDE OF A LONGWAVE TROF OVER EASTERN STATES. A DEVELOPING SFC LOW ACROSS CENTRAL LA WILL TRACK NE ALONG THE SFC WARM FRONT CURRENTLY EXTENDING NORTHEASTWARD FROM THE LOW NE TO NEAR MGM AND AUBURN AND SLOWLY LIFTING NORTH. SOUTH OF THE WARM FRONT SFC TEMPS HAVE WARMED INTO THE LOWER 70S WHERE SKIES HAVE SCATTERED OUT. MOISTURE RECOVERY IS LIMITING SFC BASED INSTABILITY AS DEWPOINTS VALUES HAVE BEEN HELD INTO THE 50S. LOW 60 DEWPOINTS ARE ONLY NOW COMING INTO COASTAL ALABAMA AND FLORIDA. WITH THE TIMING OF THE THUNDERSTORMS AROUND 6 PM THIS EVENING AND LATER...INSOLATION WILL ALSO BE ON THE DECREASE AND LIMIT INSTABILITY. HOWEVER...AS STEEP LAPSE RATES CONTINUE TO OVERSPREAD THE AREA...EXPECT INSTABILITY VALUES TO BE ON THE INCREASE ESPECIALLY IN THE MIDDLE LEVELS OF THE ATMOSPHERE. WV IMAGERY INDICATES THE S/W IS ROUNDING THE BASE OF THE TROF AND SHIFTING NORTHEASTWARD. THIS WOULD INDICATE THE GREATEST FORCING WILL SLIDE ACROSS NORTHERN SECTIONS OF THE CWA. HAVE ALSO ALIGNED THE POPS WITH THIS IN MIND...LIKELY ACROSS NORTHERN AREAS TO TO LOW END SCATTERED ALONG THE COAST. VISIBLE SATELLITE INDICATES THE LINE IS TRYING TO BACKBUILD TO SOUTH ACROSS SOUTHCENTRAL LOUISIANA. THIS SHOULD CONTINUE LIFTING EAST AND NORTHEAST AS THE UPPER SYSTEM AND SFC LOW LIFT NORTHEASTWARD. BELIEVE THE MAIN THREATS THIS EVENING WILL BE PRIMARILY LARGE HAIL WITH A SECONDARY THREAT OF DAMAGING WINDS WHERE STORMS CAN BECOME SFC BASED...AS HAS BEEN REPORTED ACROSS CENTRAL MS. THE BEST CHANCES OF SEVERE WEATHER WILL BE NORTH OF A HATTIESBURG TO EVERGREEN LINE. ISOLATED TORNADOES ARE AN OUTSIDE POSSIBILITY ESPECIALLY ACROSS SOUTHERN AREAS WHERE SFC WINDS REMAIN BACKED. WILL MENTION SEVERE WORDING IN ALL AREAS WITH THE MOST EMPHASIS ACROSS NORTHERN AREAS. FRONTAL BOUNDARY SHOULD BE ALMOST OUT OF THE AREA BY MIDNIGHT. AND AS THE AXIS OF THE UPPER TROUGH PASSES TO THE EAST...STRONG DOWNGLIDE...INCREASING COND PRES DEFICITS AND COLD ADVECTION WILL BEGIN IN ERNEST. THUS EXPECT SKIES TO RAPIDLY CLEAR AFTER MIDNIGHT WITH ONLY SCT CLOUDS IN THE MORNING. WINTER RETURNS FOR SATURDAY AS STRONG CAA WILL OVERCOME CLEAR SKIES TO HOLD HIGH TEMPS INTO THE 50S IN MOST PLACES WITH A STRONG NORTHWEST WIND MAKING IT FEEL EVEN COLDER. SATURDAY NIGHT WILL BE THE COLDEST NIGHT WITH STRONG RADIATIONAL COOLING AS HIGH PRESSURE SETTLES OVER THE AREA WITH LOWS FALLING TO BELOW FREEZING ACROSS THE INTERIOR. SUNDAY WILL BE ANOTHER COOL DAY AS HIGH PRESSURE MOVES TO THE EAST...SOUTHERLY FLOW WILL RETURN ALONG WITH INCR CLOUDS LATE SUNDAY EVENING. THIS IS IN ADVANCE OF ANOTHER S/WV AND SFC LOW THAT WILL AFFECT THE AREA ON MONDAY. .LONG TERM...(MONDAY THROUGH FRIDAY)...UPPER RIDGE ALONG THE WEST COAST BREAKS DOWN TEMPORARILY AS DEEP LOW MOVES ONSHORE IN THE PAC NW. THIS WILL ALLOW ZONAL FLOW TO DEVELOP ACROSS THE SOUTH CENTRAL US. A PIECE OF THE PREVIOUSLY MENTIONED LOW LOOKS TO BREAK OFF AN BE SHUNTED SOUTH AROUND THE WEST SIDE OF THE STRONG LOW PRESSURE OVER THE NORTHEAST. THIS S/WV AND ASSOCIATED SFC LOW THEN TRACK EASTWARD IN THE UPPER FLOW. THERE IS SOME VARIABILITY ON THE EXACT PLACEMENT OF THE LOW...BUT CONSENSUS POINTS TO ACROSS THE INTERIOR SOUTHEAST WHICH PLACES THE GULF IN THE WARM SECTOR OF THE CYCLONE. HOWEVER THE NARROW TIME WINDOW FOR AIRMASS MODIFICATION ACROSS THE GULF ...ESPECIALLY IN LIGHT OF SHARP DRYING IN THE WAKE OF THIS WEEKENDS SYSTEM...SHOULD KEEP THUNDERSTORMS OUT OF THE FORECAST. AND HAVE REMOVED THE THUNDERSTORM CHANCES FOR MONDAY IN LINE WITH SPC OUTLOOK. EXTENDED GUIDANCE AGREES ON THE WESTERN US RIDGE AMPLIFYING AND NW FLOW RETURNING TO THE CENTRAL AND EASTERN US. THIS WILL ALLOW MORE COLD AIR TO MAKE INTO THE EAST AND KEEP OUR TEMPERATURES BELOW CLIMATOLOGY FOR MOST OF NEXT WEEK. HPC PREFERS AN EVEN MORE AMPLIFIED WESTERN RIDGE AND THUS A DEEPER TROF OVER THE EASTERN STATES THAT WHAT THE 03.00Z GFS INDICATED. EITHER WAY...LOOKS LIKE WINTER HAS FINALLY RETURNED TO THE EAST. && .MARINE...THAT LOW FORMING BETWEEN BOLIVAR PENINSULA AND SABINE PASS IN TEXAS IS JUST NOW IN THE ATCHAFALAYA-MISSISSIPPI DELTA REGION. IT WILL CONTINUE TO INTENSIFY AND MOVE NORTHEAST TOWARD THE CAROLINAS OVERNIGHT. A STRONG COLD FRONT TRAILING THIS LOW WILL MOVE PAST THE MARINE AREA TONIGHT QUICKLY BRINGING STRONG WEST WINDS TO NEAR 30 KNOTS AND GUSTS EXCEEDING GALE FORCE. A STRONG OFFSHORE FLOW BEHIND THE FRONT WILL GENERATE SEAS FROM NEAR SHORE CAUSING THE INTERACTION OF DEVELOPING AND DECAYING WAVE GROUPS MEANING SEAS HIGHER THAN BRETSCHNEIDER METHODOLOGY WOULD INDICATE. HOWEVER THIS COULD BE SOMEWHAT MITIGATED BY DIFFUSION AROUND THE SHOAL WATER OF THE SOUTHWEST PASS REGION... PARTICULARLY IN LARGER WAVES OF LONGER WAVELENGTH..AND ARRIVING IN MOB MARINE AREA. NONETHELESS CHOSE TO BIAS TOWARD SAFETY AND OVER-FORECAST JUST A BIT. EXPECT THIS SITUATION WOULD PERSIST THROUGH SATURDAY MORNING AND SLOWLY DIMINISH OVERNIGHT SATURDAY INTO SUNDAY AS A HIGH BUILDS OVER THE AREA. A MODERATE ONSHORE FLOW WILL RETURN MONDAY AS THE HIGH MOVES OVER THE WESTERN ATLANTIC...FOLLOWED BY ANOTHER COLD FRONT MONDAY NIGHT. && .FIRE WEATHER...DRIER/COOLER CONDITIONS WILL PREVAIL THROUGH THE WEEKEND WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO NEAR 35 PERCENT FOR LESS THAN FOUR CONSECUTIVE HOURS ON SATURDAY. CURRENTLY THERE ARE NO WATCHES OR WARNINGS ARE ANTICIPATED FOR THE WEEKEND THOUGH AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED ESPECIALLY ON SUNDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 43 59 34 59 / 20 0 0 0 PENSACOLA 46 61 35 62 / 30 0 0 0 DESTIN 48 61 41 60 / 30 0 0 0 EVERGREEN 47 57 29 57 / 50 0 0 0 WAYNESBORO 41 56 30 59 / 50 0 0 0 CAMDEN 42 53 28 56 / 60 0 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SMALL CRAFT ADVISORY GMZ630-650-670. FL...SMALL CRAFT ADVISORY GMZ655-675. MS...NONE. && ST/LT...JC MARINE...BD
Hazardous weather outlook, Feb 3, 5:20 PM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 520 PM CST FRI FEB 3 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-041200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 520 PM CST FRI FEB 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TONIGHT... AN AREA OF LOW PRESSURE OVER SOUTH CENTRAL MISSISSIPPI LATE THIS AFTERNOON WILL MOVE EAST ACROSS SOUTHWESTERN ALABAMA DURING THE EVENING HOURS. A MOIST SOUTHERLY WIND FLOW IN ADVANCE OF THE LOW WILL BRING INCREASING MOISTURE AND INSTABILITIES TO THE REGION THIS EVENING. A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL MISSISSIPPI WILL MOVE EAST ACROSS THE AREA THROUGH THE EVENING HOURS...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM. SOME SEVERE THUNDERSTORM WARNINGS WILL POSSIBLY BE ISSUED THIS EVENING...ESPECIALLY ALONG AND NORTH OF A WAYNESBORO...GROVE HILL...GREENVILLE LINE. THE PRIMARY THREAT OF SEVERE WEATHER IN ASSOCIATION WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO A THREAT OF AN ISOLATED TORNADO WITH SOME OF THE STORMS AS LOW LEVEL SHEAR IS SUFFICIENT. THE SEVERE THREAT WILL END FROM WEST TO EAST ACROSS THE AREA THIS EVENING...WITH ALL THE STORMS BEING EAST OF THE ENTIRE REGION BY AROUND MIDNIGHT. MAKE SURE NOAA ALL HAZARDS WEATHER RADIOS HAVE A GOOD BATTERY BACKUP...IN CASE SEVERE WEATHER WARNINGS BECOME NECESSARY AND POWER OUTAGES OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG OFFSHORE WIND AND HIGH SEAS WILL BE HAZARDOUS TO BOATING OPERATIONS...ESPECIALLY FOR SMALLER CRAFT...THROUGH SATURDAY EVENING. OVER LAND AREAS...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 6:05 PM CST | Severe Thunderstorm Warning | MOB | Choctaw | 55 min |
| Feb 3, 6:21 PM CST | Severe Thunderstorm Warning | MOB | Washington | 54 min |
| Feb 3, 6:57 PM CST | Dense Fog Advisory | MOB | 5 hr | |
| Feb 3, 7:51 PM CST | Severe Thunderstorm Warning | MOB | Clarke | 39 min |
| Feb 3, 8:10 PM CST | Severe Thunderstorm Warning | MOB | Monroe | 65 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.